MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN SYSTEM - EXPRESS
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Partial Hearing Loss (4472)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contain the following: "precautions - in rare instances, problems in the temporo-mandibular joint (temporo-mandibular disorder (tmd)) may result in joint pain, headaches, or ear problems.During forward posturing and vertical changes with mandibular advancement features, problems in the temporo-mandibular joint may be exacerbated." the treating doctor shared that there is no clear correlation between the reported event and the invisalign treatment as it may be purely coincidental.Per align's clinical assessment, the aligner treatment could have revealed or exacerbated a previously unknown medical issue (tmj), or the reported symptoms could be completely circumstantial to the patient's aligner treatment, and a more thorough medical examination would be necessary to solidify a causal relationship.Thus, there is no conclusive evidence that supports or opposes the fact that the invisalign aligners caused or contributed to the reported symptoms of hearing loss.This event is being filed as an mdr as the patient reported hearing loss and an invisalign product was being used.
 
Event or Problem Description
The patient reported symptoms of tinnitus, ringing in the ear, hearing loss (90% hearing loss in right ear and some hearing loss in left ear).The patient reported requiring visiting an audiologist to address the reported symptoms.The patient did not report requiring any prescription medications to alleviate the reported symptoms.The patient reported discontinuing the use of the aligners (date unspecified) and is currently getting better.
 
Additional Manufacturer Narrative
B3: date of the event updated to 08/15/2023.The patient's reported symptoms could have started in (b)(6) (note in audiologist report and patient stage in treatment); however, no conclusive evidence is available to confirm the exact date.The 08/15/2023 date will be used to account for this estimated time range for date of event.B6: updated that the patient reported visiting an ent to alleviate the reported symptoms b7: updated patient's relevant history to include environmental noise exposure and pressure sensitivity additional manufacturer narrative: the patient reported that the ent shared that the reported symptoms of hearing loss may be related to the invisalign treatment, and the ent mentioned that there could be some relation between movement and clenching that worsened on the patient.(as previously stated in initial report: the current instructions for use (ifu) contain the following: "precautions - in rare instances, problems in the temporomandibular joint (temporo-mandibular disorder (tmd)) may result in joint pain, headaches, or ear problems.During forward posturing and vertical changes with mandibular advancement features, problems in the temporo-mandibular joint may be exacerbated." the treating doctor shared that there is no clear correlation between the reported event and the invisalign treatment as it may be purely coincidental.Per align's clinical assessment, the aligner treatment could have revealed or exacerbated a previously unknown medical issue (tmj), or the reported symptoms could be completely circumstantial to the patient's aligner treatment, and a more thorough medical examination would be necessary to solidify a causal relationship.Thus, there is no conclusive evidence that supports or opposes the fact that the invisalign aligners caused or contributed to the reported symptoms of hearing loss.This event is being filed as an mdr as the patient reported hearing loss and an invisalign product was being used.).
 
Event or Problem Description
The patient reported symptoms of tinnitus, ringing in the ear, hearing loss (90% hearing loss in right ear and some hearing loss in left ear).The patient reported requiring visiting an audiologist and an ent to address the reported symptoms.The patient did not report requiring any prescription medications to alleviate the reported symptoms.The patient reported discontinuing the use of the aligners (date unspecified) and is currently getting better.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer (Section G)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
harper shore
3030 slater road
morrisville, NC 27560
4084701343
MDR Report Key18252338
Report Number2953749-2023-03347
Device Sequence Number17787741
Product Code NXC
UDI-Device Identifier00816063020219
UDI-Public(01)00816063020219(10)0155869513(13)230712(91)2113629104N
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K220287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN SYSTEM - EXPRESS
Device Catalogue Number9003
Device Lot Number155869513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexMale